MAUDE Adverse Event Report: OSCOR INC. ADELANTE SAFESHEATH ULTRA LITE; INTRODUCER, CATHETER

OSCOR INC. ADELANTE SAFESHEATH ULTRA LITE; INTRODUCER, CATHETER
Model Number ASUP131318P
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Our investigation is still in progress, follow up report will be submitted if we find any further additional information.
 
Event or Problem Description
It was reported that dilator hub detached.During the procedure physician inserted the sheath and dilator over a guidewire into the ijv.When they were removing the guidewire and dilator, the hub of the dilator came off.They were able to remove the dilator from the sheath and completed the procedure with the same sheath in place.As per physician, the heat weld between the two systems weakened and led to the detachment of the hub.There was no patient injury reported.No additional information available.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up.B4,d10,g4,g7,h2,h3,h6,h10.The device used in treatment.One dilator from an adelante safesheath ultra lite 13f introducer kit was returned from the customer with the hub detached.There were no other accessories.Blood was found on and inside the hub and dilator tube.The introducer sheath was not returned.Upon evaluation of the returned product under a microscope, it was found that the dilator tube broke off inside the hub.The hub appears to be overmolded over the sheath tube correctly and no gaps can be seen between the sheath tube/hub transition.The proximal end of dilator tube @20x magnification and the distal tip of the dilator@30x magnification looks normal.The dilator tube breakage is the first known instance of this type of event.No other complaints of this type have been received to indicate a trend.The potential cause of this issue could be if the dilator is pulled out of the sheath at an angle, there is a possibility of breakage.The definite cause of dilator breakage cannot be determined.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per qa procedure adelante-s introducer dilator in process and final inspection: overmolded dilator : first 5 good shots and last 5 shots.Visual inspection: inspect molded hub for proper shape.Verify compliance with the drawing, refer to section 6.Verify size molded on hub, it must have the decimal point (ex.11.0, 11.5).Verify parts are free from contamination in the form of oil or residue.Using 10x microscope, look into hub for irregularities, fm, cracks, flash, or any other damages.Inside surface of hub should be smooth.Dilator assembly sampling plan ansi z 1.4, gen level ii, normal, aql 0.15.Verify the dilator assembly meets the drawing specifications.Verify snap lock hub/boot is fixed securely.Make sure there is no flash inside snap lock hub/boot after assembly.Verify snap lock hub spins freely.Per ifu: dilators, catheters, and pacing leads should be removed slowly from the sheath.Rapid removal may damage the valve members resulting in blood flow through the valve.Never advance or withdraw guide wire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ADELANTE SAFESHEATH ULTRA LITE
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor, fl
MDR Report Key9706661
Report Number1035166-2020-00010
Device Sequence Number2396086
Product Code DYB
UDI-Device Identifier10885672000025
UDI-Public10885672000025
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K073100
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/01/2024
Device Model NumberASUP131318P
Device Catalogue NumberASUP131318P
Device Lot NumberC1-18637
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2020
Initial Date Received by Manufacturer 01/16/2020
Supplement Date Received by Manufacturer05/28/2020
Initial Report FDA Received Date02/13/2020
Supplement Report FDA Received Date06/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1